Mathematical Proof of Collatz Conjecture

  IJMTT-book-cover
 
International Journal of Mathematics Trends and Technology (IJMTT)
 
© 2021 by IJMTT Journal
Volume-67 Issue-7
Year of Publication : 2021
Authors : Nishad T M
  10.14445/22315373/IJMTT-V67I7P521

MLA

MLA Style: Nishad T M"Mathematical Proof of Collatz Conjecture" International Journal of Mathematics Trends and Technology 67.7 (2021):178-182. 

APA Style: Nishad T M(2021). Mathematical Proof of Collatz Conjecture International Journal of Mathematics Trends and Technology, 178-182.

Abstract
Lothar Collatz introduced Collatz Conjecture in 1937. No one succeeded in proving this conjecture. In this article a convincing mathematical proof is introduced. Initially it is proved that for every natural number n in N={1,2,3,..}, the set An exists where An ={x/x is a term in Hailstone sequence starting with n}. Later it is proved thatthe intersections of An and Am is not empty foreverynatural number n≠m, m,n >1. Then it is observed that the countable intersection of all An contains A0= {1}.This observation brings the conclusion that for all Hailstone sequences starting with any positive integer n ,there exists a a term 1 in the Hailstone sequence.This conclusion implies that for any positive integer n, the Hailstone sequence starting with n eventually ends in 1.

Reference

[1] J.J. O’Connor and E.F. Robertson, Lothar Collatz, St Andrews University School of Mathematics and Statistics, Scotland; (2006).
[2] Livio Colussi, The convergence classes of Collatz function, Theoretical Computer Science; vol.412 issue 39 pp. 54095419 (2011).
[3] Jeffrey C. Lagarias and Daniel J. Bernstein, The 3x+1 conjugacy map, Canadian journal of mathematics; vol.48 issue 6 pp. 1154-116 (1996).
[4] Marc Chamberland, A continuous extension of the 3x+1 problem to the real line, dynamic of continuous, discrete impulse system; vol.2 no.4 pp. 495-509 (1996).
[5] Jeffery C. Lagaries, The 3x+1 problem and its generalization, Journal of American Mathematical Monthly; vol.92 no.1 pp.3-23 (1985)
[6] Shalom Eliahou, The 3x+1 problem: new lower bounds on nontrivial cycle lengths, Discrete Mathematics; vol.118 issues 1-3 pp. 4556 (1993).
[7] Leavens, Gary T., Vermeulen, Mike, 3x+1 Search Programs, Computers and Mathematics with Applications; vol.24 issue 11 pp. 7999 (1992).
[8] Ben-Amram, Amir M., Mortality of iterated piecewise affine functions over the integers: decidability and complexity, Computability; vol.4 no.1 pp. 19-56 (2015), doi:10.3233/com-150032.
[9] Alex V. Kontorovich, Yakov G.Sinai, Structure theorem for (d,g,h)-Maps, https://arXiv.org/abs/math/0601622; (2006).

Keywords : Collatz conjecture, Lothar Collatz, Hailstone sequence, 3n+1, n/2 function,Proof of Collatz Conjecture